Alert archive / Virginia / Severe Thunderstorm Warnings in 2018

Severe Thunderstorm Warning 71, NWS Blacksburg, VA

June 20, 2018Campbell County, Halifax County, Pittsylvania County, Virginia

NWS Blacksburg, VA issued this severe thunderstorm warning at Jun 20, 2018, 6:15 PM EDT for Campbell County, Halifax County, Pittsylvania County, Virginia. It was in force for 45 min. 2 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Jun 20, 2018, 6:15 PM EDT (22:15 UTC)
Expired
Jun 20, 2018, 7:00 PM EDT
In force
45 min
Issued by
NWS Blacksburg, VA
Area
Storm-based polygon
Hail
1.25 in
Wind
60.0 mph

Counties Campbell County, VA, Halifax County, VA, Pittsylvania County, VA

The radar

The Roanoke radar (KFCX), 110 km from the middle of the area, began a volume at 22:18 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jun 20, 6:24 PM EDTTSTM WND DMG2 Ene Long Island, VAONE TREE AND A PIECE OF FENCING BLOWN DOWN BY THUNDERSTORM WINDS ALONG WHITEHALL ROAD
Jun 20, 6:27 PM EDTTSTM WND DMG5 W Brookneal, VAONE TREE BLOWN DOWN BY THUNDERSTORM WINDS AT THE INTERSECTION OF ROCK BARN ROAD AND MCKEEVER TRAIL

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched 2 storm reports to this severe thunderstorm warning; the first came 9 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Roanoke, VA (KRNK), launched 12:00Z, 10.3 hours before the alert went out and 46 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Roanoke, VA at 12:00Z on 2018-06-20Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 117 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Roanoke, VA at 12:00Z on 2018-06-20The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 18 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
117 J/kg
Mixed-layer CIN
-80 J/kg
Mixed-layer LCL
939 m above ground
0-6 km bulk shear
18 kt
0-1 km storm-relative helicity
18 m²/s²
0-3 km storm-relative helicity
60 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

007 
WUUS51 KRNK 202215
SVRRNK
VAC031-083-143-202300-
/O.NEW.KRNK.SV.W.0071.180620T2215Z-180620T2300Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service BLACKSBURG VA
615 PM EDT WED JUN 20 2018

The National Weather Service in BLACKSBURG has issued a

* Severe Thunderstorm Warning for...
  Southeastern Campbell County in central Virginia...
  East central Pittsylvania County in south central Virginia...
  Northwestern Halifax County in south central Virginia...

* Until 700 PM EDT

* At 615 PM EDT, severe thunderstorms were located along a line
  extending from near Gladys to Chalk Level, moving southeast at 10
  mph.

  HAZARD...60 mph wind gusts and half dollar size hail. 

  SOURCE...Radar indicated. 

  IMPACT...Hail damage to vehicles is expected. Expect wind damage 
           to roofs, siding, and trees. 

* Locations impacted include...
  Brookneal...
  Mt Airy...
  Java...
  Cody...
  and Leda.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Prepare immediately for large hail and damaging winds, as well as
deadly cloud to ground lightning. For your safety, move to an
interior room on the lowest floor of a sturdy building. Stay away
from windows.

When it is safe to do so, please send your reports of hail of any
size, as well as reports of any wind damage, including downed trees
or large limbs, to the National Weather Service by calling toll free
at 1...8 6 6...2 1 5...4 3 2 4. Reports and pictures can also be
shared on the National Weather Service Blacksburg Facebook page and
on Twitter.

&&

LAT...LON 3704 7889 3679 7919 3688 7935 3717 7904
      3710 7887
TIME...MOT...LOC 2215Z 293DEG 11KT 3714 7901 3689 7930 

HAIL...1.25IN
WIND...60MPH
 
$$

DS
2 follow-up statements
529 
WWUS51 KRNK 202242
SVSRNK

Severe Weather Statement
National Weather Service BLACKSBURG VA
642 PM EDT WED JUN 20 2018

VAC031-083-143-202300-
/O.CON.KRNK.SV.W.0071.000000T0000Z-180620T2300Z/
Campbell VA-Pittsylvania VA-Halifax VA-
642 PM EDT WED JUN 20 2018

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 700 PM EDT 
FOR SOUTHEASTERN CAMPBELL...EAST CENTRAL PITTSYLVANIA AND 
NORTHWESTERN HALIFAX COUNTIES...

At 640 PM EDT, severe thunderstorms were located along a line 
extending from Hat Creek to near Java, moving southeast at 15 mph. 
Radar trends suggest the storms are weakening, but damaging winds 
may still occur as the storms collapse. 

HAZARD...60 mph wind gusts. 

SOURCE...Radar indicated. 

IMPACT...Expect damage to roofs, siding, and trees. 

Locations impacted include...
Brookneal...
Java...
Cody...
Leda...
and Hat Creek.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Prepare immediately for DAMAGING WINDS. For your safety, move to an
interior room on the lowest floor of a sturdy building. Stay away
from windows.

When it is safe to do so, please send your reports of hail of any
size, as well as reports of any wind damage, including downed trees
or large limbs, to the National Weather Service by calling toll free
at 1...8 6 6...2 1 5...4 3 2 4. Reports and pictures can also be
shared on the National Weather Service Blacksburg Facebook page and
on Twitter.

&&

LAT...LON 3704 7889 3679 7919 3684 7929 3714 7896
      3710 7887
TIME...MOT...LOC 2240Z 293DEG 11KT 3711 7893 3686 7922 

HAIL...<.75IN
WIND...60MPH
 
$$

DS
501 
WWUS51 KRNK 202259
SVSRNK

Severe Weather Statement
National Weather Service BLACKSBURG VA
659 PM EDT WED JUN 20 2018

VAC031-083-143-202309-
/O.EXP.KRNK.SV.W.0071.000000T0000Z-180620T2300Z/
Campbell VA-Pittsylvania VA-Halifax VA-
659 PM EDT WED JUN 20 2018

...THE SEVERE THUNDERSTORM WARNING FOR SOUTHEASTERN CAMPBELL...EAST 
CENTRAL PITTSYLVANIA AND NORTHWESTERN HALIFAX COUNTIES WILL EXPIRE 
AT 700 PM EDT...
            
The storms which prompted the warning have weakened below severe
limits, and no longer pose an immediate threat to life or property.
Therefore, the warning will be allowed to expire.  However gusty
winds are still possible with these thunderstorms.

When it is safe to do so, please send your reports of hail of any
size, as well as reports of any wind damage, including downed trees
or large limbs, to the National Weather Service by calling toll free
at 1...8 6 6...2 1 5...4 3 2 4. Reports and pictures can also be
shared on the National Weather Service Blacksburg Facebook page and
on Twitter.

LAT...LON 3704 7889 3679 7919 3684 7929 3714 7896
      3710 7887
TIME...MOT...LOC 2259Z 293DEG 11KT 3709 7886 3684 7915 

$$

DS

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Blacksburg, VA wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 20, 2:58 PM EDT, 3 hours 17 minutes earlier.

Area forecast discussion, Jun 20, 2:58 PM EDT, 3 hours 17 minutes before
Area Forecast Discussion
National Weather Service Blacksburg VA
258 PM EDT Wed Jun 20 2018

.SYNOPSIS...
A weak front just north of the area will drift south into the
region tonight before stalling across the region through the
end of the week. This front will be the focus for scattered
showers and thunderstorms for the remainder of this week.
&&

.NEAR TERM /THROUGH THURSDAY/...
As of 245 PM EDT Wednesday..

Overall showers/storms remain rather disorganized this afternoon with
bands of somewhat deeper convection likely to exit the east in the
next hour or two. This should leave much of the area in weak focus
over the next few hours with the residual surface front to the
north, and ahead of another wave/impulse riding in aloft for
this evening. Latest HREF/HRRR support this in having only scattered
to isolated storms continuing within the westerly downsloping
regime before perhaps a more organized band with the wave arrives
across the northwest this evening. However with this around the
time of loss of heating, may only be fading outflow driven showers,
so only keeping in a brief period of likely pops northwest and
mainly chance elsewhere for now.

Shortwave crosses from the west overnight as the surface front to
the northwest oozes in late. This could result in another round
of showers crossing the mountains after midnight where will keep
some low end pops. Otherwise looking at partly cloudy and muggy
overnight with patchy fog around. Lows generally 60s west to
around 70 east.

A bit more active day could be in store on Thursday as a front aloft
ahead of the main upper low to the west shifts east crossing the
mountains later in the afternoon. This axis of stronger lift coinciding
with the stalled surface boundary nearby may establish a conveyor belt
for convection to unzip along while lifting northeast within backing
southwest 850 mb flow later in the afternoon. However appears will
be less instability around per the front across parts of the region,
and more clouds ahead of the upper wave axis. Still with strong
diffluence and tropical type Pwats appears at least a heavy rain
threat, excluding perhaps the far south, with embedded deeper
multicell convection possible espcly near the surface front over
the northeast despite weak shear. Given support from the latest
ensembles will follow more in line with the faster HREF and
boost pops further to include a swath of categorical across
western/northern sections with a gradual increase to afternoon
likelys elsewhere. Highs not quite as hot as the last couple of
days but still around 90 southeast, and perhaps close to 90
Roanoke/Lynchburg if clouds/showers are less. Elsewhere looking
at mostly upper 70s western ridges to low/mid 80s near the Blue
Ridge per forecast thickness and latest guidance blend.
&&

.SHORT TERM /THURSDAY NIGHT THROUGH SATURDAY NIGHT/...
As of 245 PM EDT Wednesday...

Good upper diffluence and high precipitable water values continued
to be forecast by several models. Thursday night still has a
elevated potential for heavy rain. Will be keeping probability of
precipitation high Thursday night and Friday.

Leading edge of the positive vorticity advection associated with the
upper low tracking out of the Ohio Valley will reach the central
Appalachians early Saturday morning with the mean trough axis
passing east of the Mid Atlantic region by early Sunday morning.
Bulk 0-6KM shear Friday and Saturday will be around 30 knots and mid
level temperatures are slightly lower so environment will be
supportive of thunderstorms. Models move the tropical moisture east
of the area on Saturday.

Enough clouds and rain to hold maximum temperatures in the 70s and
80s on Friday. Saturday highs will be close to normal. Overnight
lows will be mild, especially THursday night due to surface dew
points in the 60s to mid 70s.

Confidence for all elements is average.
&&

.LONG TERM /SUNDAY THROUGH WEDNESDAY/...
As of 215 PM EDT Wednesday...

By Sunday upper low has opened and will be moving northeast into the
Great Lakes. The trailing short wave crosses the region Monday along
with a surface cold front. Sunday night will have the highest
probability of precipitation with this feature.

Tuesday and Wednesday a large ridge builds over the eastern United
States. 500 MB heights over the Mid Atlantic region will be around
591dm. subsidence and warmer temperatures aloft will suppress
widespread thunderstorm development. Will keep Tuesday and Wednesday
near normal for temperatures and dry.
&&

.AVIATION /19Z WEDNESDAY THROUGH MONDAY/...
As of 100 PM EDT Wednesday...

Overall VFR to prevail at most sites this afternoon and evening.
However developing showers and storms will lead to areas of
sub-VFR espcly across northern/eastern sections through mid
afternoon and perhaps across the west again later today into
this evening.

There is potential for more organized deep convection this
afternoon and evening along a boundary to the north with
impacts mainly along and north of Interstate 64. However,
outflow boundary with strong wind gust may propagate as far
south as the VA/NC border toward sunset. Therefore have
continued the VCTS mention in all locations with an inclusion of
MVFR or worse in TEMPO groups along the KLWB-KLYH corridor and
perhaps KDAN pending release coverage. As this convection
continues to evolve, the forecast will be amended to narrow down
the timing and further locations of the stronger storms.

Winds will remain primarily be out of the west with speeds of 8
to 18 kts and gusts of 25 kts through late in the afternoon.
Much higher gusts will be associated with the thunderstorm
outflow boundaries.

Showers and storms should slowly fade with loss of heating this
evening. However potential for multiple upstream bands to slide
southeast with the front could keep shra/tsra going espcly
western sections past midnight. Otherwise should be mainly VFR
with some patchy MVFR level valley fog possible and elsewhere
where any showers occurred.

Next round of showers and afternoon thunderstorms will occur on
Thursday with another feature aloft propagating in from the west
by afternoon. This should bring better coverage of convection
espcly mountains Thursday with more in the way of periodic sub-
VFR with storms spreading north and east by later in the day
with the front across the region.

Medium to low confidence on exact timing of showers and storms at
any given TAF location. Low confidence with fog formation.

.Extended Aviation Discussion...

Frontal boundary is expected to remain stalled over the region for
the end of the week. This boundary will then become the focus
for added showers/storms again on Friday with varying VFR to
MVFR in clouds/showers with local IFR in areas of heavier
rainfall. The front will lift back north Saturday followed by
another cold front passing through from the west on Sunday. This
should result in improving conditions over the weekend with
only periods of sub- VFR likely in more scattered nature showers
and storms through Monday. Increasing moisture from rainfall
will also result in the opportunity for late night fog and
stratus for much of the period.
&&

.CLIMATE...
As of 245 PM EDT Wednesday...

Records for June 20...

                Record Highs      Record warm Mins

Bluefield WV    91 in 1952        57 in 1920
Danville VA    102 in 1933        65 in 1956
Lynchburg VA    99 in 1964        74 in 1924
Roanoke VA     101 in 1931        76 in 2009
Blacksburg VA   90 in 1994        68 in 2009

&&

.EQUIPMENT...
As of 400 AM EDT Wednesday...

The NOAA weather radio transmitter in Hinton, West Virginia that
is WXM72 and broadcasting at a frequency of 162.425 MHz is off
the air. Parts are on order to repair the transmitter, but there
is no known time of restoration. We apologize for any
inconvenience.

&&

.RNK WATCHES/WARNINGS/ADVISORIES...
VA...None.
NC...None.
WV...None.

&&

SYNOPSIS...JH
NEAR TERM...JH
SHORT TERM...AMS
LONG TERM...AMS
AVIATION...JH/PM
CLIMATE...PM
EQUIPMENT...
Hazardous weather outlook, Jun 20, 9:06 AM EDT, 9 hours 9 minutes before
Hazardous Weather Outlook...UPDATED
National Weather Service Blacksburg VA
906 AM EDT Wed Jun 20 2018

NCZ001>003-018-019-VAZ007-009>018-022-032-WVZ042>044-211315-
Ashe-Alleghany NC-Surry-Watauga-Wilkes-Tazewell-Smyth-Bland-Giles-
Wythe-Pulaski-Montgomery-Grayson-Carroll-Floyd-Craig-Roanoke-Patrick-
Mercer-Summers-Monroe-
906 AM EDT Wed Jun 20 2018

This Hazardous Weather Outlook is for north central North Carolina,
northwest North Carolina, southwest Virginia, west central Virginia
and southeast West Virginia.

.DAY ONE...Today and tonight.

Strong to isolated severe thunderstorms containing locally damaging
winds are possible into this evening.

.DAYS TWO THROUGH SEVEN...Thursday through Tuesday.

Showers and thunderstorms could result in locally heavy rainfall
Thursday and Friday.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

NCZ004>006-020-VAZ033-043-044-058-211315-
Stokes-Rockingham-Caswell-Yadkin-Franklin-Henry-Pittsylvania-Halifax-
906 AM EDT Wed Jun 20 2018

This Hazardous Weather Outlook is for north central North Carolina,
northwest North Carolina, south central Virginia and west central
Virginia.

.DAY ONE...Today and tonight.

Heat index values around 100 degrees this afternoon into early this
evening.

Strong to isolated severe thunderstorms containing locally damaging
winds are possible into this evening.

.DAYS TWO THROUGH SEVEN...Thursday through Tuesday.

Showers and thunderstorms could result in locally heavy rainfall
Thursday and Friday.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

VAZ019-020-023-024-WVZ507-508-211315-
Alleghany VA-Bath-Botetourt-Rockbridge-Eastern Greenbrier-
Western Greenbrier-
906 AM EDT Wed Jun 20 2018

This Hazardous Weather Outlook is for west central Virginia and
southeast West Virginia.

.DAY ONE...Today and tonight.

There is a slight risk of severe thunderstorms this afternoon and
evening. Damaging winds will be the primary threat along with very
heavy rainfall.

.DAYS TWO THROUGH SEVEN...Thursday through Tuesday.

Showers and thunderstorms could result in locally heavy rainfall
Thursday and Friday.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

VAZ034-035-045>047-059-211315-
Bedford-Amherst-Campbell-Appomattox-Buckingham-Charlotte-
906 AM EDT Wed Jun 20 2018

This Hazardous Weather Outlook is for central Virginia and south
central Virginia.

.DAY ONE...Today and tonight.

Heat index values around 100 degrees this afternoon into early this
evening.

There is also a slight risk of severe thunderstorms this afternoon
and evening. Damaging winds will be the primary threat along with
very heavy rainfall.

.DAYS TWO THROUGH SEVEN...Thursday through Tuesday.

Showers and thunderstorms could result in locally heavy rainfall
Thursday and Friday.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

In the hours before

Special weather statement, Jun 20, 4:29 PM EDT, 1 hour 46 minutes before
Special Weather Statement
National Weather Service BLACKSBURG VA
429 PM EDT WED JUN 20 2018

VAZ059-202045-
Charlotte-
429 PM EDT WED JUN 20 2018

...A LINE OF STRONG THUNDERSTORMS WILL AFFECT EAST CENTRAL CHARLOTTE
COUNTY...

Until 445 PM EDT

At 428 PM EDT, radar indicated strong thunderstorms were expanding
south along a line extending from near Keysville to near Wylliesburg.
Movement was southeast at 25 mph.

Winds in excess of 40 mph and half inch hail are possible with these
storms.

Locations impacted include...
Keysville.

LAT...LON 3699 7847 3690 7849 3687 7851 3694 7858
      3711 7851 3709 7848 3709 7846 3708 7844
TIME...MOT...LOC 2028Z 320DEG 21KT 3708 7846 3692 7853

DS
Special weather statement, Jun 20, 4:39 PM EDT, 1 hour 36 minutes before
Special Weather Statement
National Weather Service BLACKSBURG VA
439 PM EDT WED JUN 20 2018

VAZ044-058-202115-
Halifax-Pittsylvania-
439 PM EDT WED JUN 20 2018

...A STRONG THUNDERSTORM WILL AFFECT EAST CENTRAL PITTSYLVANIA AND
WEST CENTRAL HALIFAX COUNTIES...

Until 515 PM EDT

At 438 PM EDT, a strong thunderstorm was located over Java, moving
east at 15 mph.

Winds in excess of 30 mph and pea size hail are possible with this
storm.

Locations impacted include...
Java
and Ridgeway.

LAT...LON 3677 7908 3685 7928 3689 7926 3688 7903
TIME...MOT...LOC 2038Z 287DEG 13KT 3684 7919

DS
Special weather statement, Jun 20, 5:20 PM EDT, 55 minutes before
Special Weather Statement
National Weather Service BLACKSBURG VA
520 PM EDT WED JUN 20 2018

NCZ006-202145-
Caswell-
520 PM EDT WED JUN 20 2018

...A STRONG THUNDERSTORM WILL AFFECT CENTRAL CASWELL COUNTY...

Until 545 PM EDT

At 519 PM EDT, a strong thunderstorm was located over Bethel, moving
east at 20 mph.

Winds in excess of 30 mph and pea size hail are possible with this
storm.

Locations impacted include...
Yanceyville...
Bethel...
Providence...
and Hamer.

LAT...LON 3642 7949 3651 7939 3648 7918 3633 7932
TIME...MOT...LOC 2119Z 286DEG 17KT 3644 7943

DS
Special weather statement, Jun 20, 5:46 PM EDT, 29 minutes before
Special Weather Statement
National Weather Service BLACKSBURG VA
546 PM EDT WED JUN 20 2018

VAZ044-202215-
Pittsylvania-
546 PM EDT WED JUN 20 2018

...A STRONG THUNDERSTORM WILL AFFECT NORTHEASTERN PITTSYLVANIA
COUNTY...

Until 615 PM EDT

At 545 PM EDT, a strong thunderstorm was located over Gretna, moving
east at 30 mph.

Winds in excess of 40 mph and half inch hail are possible with this
storm.

Locations impacted include...
Gretna...
Mt Airy...
and Chalk Level.

LAT...LON 3681 7915 3692 7943 3701 7940 3699 7911
TIME...MOT...LOC 2145Z 281DEG 25KT 3694 7936

DS
Special weather statement, Jun 20, 5:52 PM EDT, 23 minutes before
Special Weather Statement
National Weather Service BLACKSBURG VA
552 PM EDT WED JUN 20 2018

VAZ007-010-WVZ042-202215-
Tazewell-Bland-Mercer-
552 PM EDT WED JUN 20 2018

...A STRONG THUNDERSTORM WILL AFFECT NORTHEASTERN
TAZEWELL...NORTHWESTERN BLAND AND SOUTHWESTERN MERCER COUNTIES...

Until 615 PM EDT

At 552 PM EDT, a strong thunderstorm was located over Tiptop, moving
east at 25 mph.

Winds in excess of 30 mph and pea size hail are possible with this
storm.

Locations impacted include...
Bluefield...
and Clear Fork.

This includes The following Location Mercer County Airport.

LAT...LON 3717 8141 3724 8143 3732 8121 3720 8115
TIME...MOT...LOC 2152Z 257DEG 21KT 3722 8139

DS
Special weather statement, Jun 20, 6:00 PM EDT, 15 minutes before
Special Weather Statement
National Weather Service BLACKSBURG VA
600 PM EDT WED JUN 20 2018

VAZ044-045-058-202230-
Halifax-Campbell-Pittsylvania-
600 PM EDT WED JUN 20 2018

...A STRONG THUNDERSTORM WILL AFFECT
SOUTHEASTERN CAMPBELL...NORTHEASTERN PITTSYLVANIA AND NORTH CENTRAL
HALIFAX COUNTIES...

Until 630 PM EDT

At 600 PM EDT, a strong thunderstorm was located over Long Island,
moving east at 25 mph.

Winds in excess of 40 mph and half inch hail are possible with this
storm.

Locations impacted include...
Brookneal...
Hodges...
Long Island...
Straightstone...
and Hat Creek.

LAT...LON 3704 7926 3717 7916 3715 7890 3696 7900
TIME...MOT...LOC 2200Z 283DEG 20KT 3710 7912

DS

The office that day

Everything else NWS Blacksburg, VA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 19, 8:03 PM EDTSpecial Weather StatementRNKGiles57 min
Jun 19, 9:12 PM EDTSpecial Weather StatementRNKSmyth48 min
Jun 19, 9:26 PM EDTSpecial Weather StatementRNKHalifax49 min
Jun 19, 9:27 PM EDTSpecial Weather StatementRNKHalifax48 min
Jun 19, 9:52 PM EDTSpecial Weather StatementRNKPittsylvania, City of Danville53 min
Jun 19, 9:55 PM EDTSpecial Weather StatementRNKFranklin50 min
Jun 19, 10:36 PM EDTSpecial Weather StatementRNKHalifax39 min
Jun 19, 10:47 PM EDTSpecial Weather StatementRNKPittsylvania28 min
Jun 19, 11:17 PM EDTSpecial Weather StatementRNKHalifax, Pittsylvania43 min
Jun 20, 1:03 PM EDTSpecial Weather StatementRNKBuckingham57 min
Jun 20, 1:16 PM EDTSpecial Weather StatementRNKBotetourt29 min
Jun 20, 2:41 PM EDTSpecial Weather StatementRNKAppomattox, Campbell, City of Lynchburg94 min
Jun 20, 4:29 PM EDTSpecial Weather StatementRNKCharlotte16 min
Jun 20, 4:39 PM EDTSpecial Weather StatementRNKHalifax36 min
Jun 20, 5:46 PM EDTSpecial Weather StatementRNKPittsylvania29 min
Jun 20, 5:52 PM EDTSpecial Weather StatementRNKBland23 min
Jun 20, 6:00 PM EDTSpecial Weather StatementRNKCampbell30 min
Jun 20, 7:03 PM EDTSpecial Weather StatementRNKPittsylvania27 min
Jun 20, 7:16 PM EDTSpecial Weather StatementRNKCharlotte44 min
Jun 20, 7:37 PM EDTSevere Thunderstorm WarningRNKCharlotte23 min
Jun 20, 7:42 PM EDTSpecial Weather StatementRNKHalifax33 min

Nearby

Severe Thunderstorm Warnings in Virginia, 2018Every severe thunderstorm warning in 2018

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.